Wildfire, Pawnee
- When
- May 4, 12:00 PM CST to May 7, 3:00 PM CST
- Where
- Pawnee forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.317, -96.699 (the zone’s center; the record gives no point)
Very windy and dry conditions along with near record temperatures and vegetation that was dry and stressed due to ongoing drought conditions resulted in the rapid spread of a wildfire west of Keystone Lake. This fire consumed more than 1500 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Very windy and dry conditions along with near record temperatures and vegetation that was dry and stressed due to ongoing drought conditions resulted in the rapid spread of a wildfire west of Keystone Lake. This fire consumed more than 1500 acres. More than 20 fire departments, Oklahoma Forestry personnel, and an Oklahoma National Guard helicopter worked this fire, which threatened at least 25 homes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 4, 11:03 AM CST, 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1203 PM CDT SUN MAY 4 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. GUSTY SFC WINDS BETWEEN 25-30 KTS EXPECTED ACROSS NE OK THIS AFTERNOON. WINDS WILL RELAX AFTER SUNSET...HOWEVER LLWS REMARK WILL BE ADDED AT ALL SITES AFTER 03Z...AND WILL CONTINUE THROUGH 15Z WHEN SFC WINDS WILL BE ON THE INCREASE. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGH THE ENTIRE PERIOD AT ALL SITES. && .PREV DISCUSSION... /ISSUED 1020 AM CDT SUN MAY 4 2014/ DISCUSSION... 12Z 850 MB TEMPS PER AREA SOUNDINGS RUNNING 4-6 DEGREES WARMER COMPARED TO THOSE OF 24 HOURS AGO. FORECAST HIGH TEMPS THIS AFTERNOON SUPPORT THE LATEST TRENDS AND 12Z SOUNDINGS...SO NO UPDATE IS REQUIRED AT THIS TIME. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 457 AM CDT SUN MAY 4 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 457 AM CDT SUN MAY 4 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...MID MORNING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...EARLY AFTERNOON. DISCUSSION... GUSTY SOUTHWEST WINDS UP TO 35 MPH WILL DEVELOP THIS AFTERNOON ACROSS NORTHEAST OKLAHOMA. THE GUSTY WINDS...COMBINED WITH UNSEASONABLY WARM CONDITIONS WILL CREATE A LIMITED FIRE DANGER ACROSS PORTIONS OF NORTHEAST OKLAHOMA...GENERALLY WEST OF HIGHWAY 75. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY AND TUESDAY...HIGH WIND POTENTIAL. WEDNESDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... STRONG AND GUSTY SOUTH WINDS WILL CONTINUE BOTH MONDAY AND TUESDAY WITH INCREASING LOW LEVEL MOISTURE IN ADVANCE OF THE NEXT LOW PRESSURE SYSTEM. THUNDERSTORM CHANCES WILL BE POSSIBLE WEDNESDAY NIGHT ACROSS EASTERN OKLAHOMA...WITH INCREASING CHANCES THURSDAY AS THE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT APPROACH THE REGION. INCREASING INSTABILITY AHEAD OF THE COLD FRONT WILL CREATE THE POTENTIAL FOR SEVERE WEATHER THURSDAY...POSSIBLY CONTINUING INTO FRIDAY. SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE FRIDAY INTO SATURDAY ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS THE FRONT STALLS NEAR THE RED RIVER ON SATURDAY. EMERGENCY MANAGEMENT PLANNING STATEMENT... PERSONS SHOULD CONTINUE TO MONITOR THE LATEST FORECAST CONCERNING THE POTENTIAL FOR SEVERE WEATHER THURSDAY INTO FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 505340.